Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



Mirković-Vilonen cycles and polytopes for a symmetric pair

Author: Jiuzu Hong
Journal: Represent. Theory 13 (2009), 19-32
MSC (2000): Primary 20G05; Secondary 14M15
Published electronically: February 13, 2009
MathSciNet review: 2480386
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be a connected, simply-connected, and almost simple algebraic group, and let $ \sigma$ be a Dynkin automorphism on $ G$. Then $ (G,G^\sigma)$ is a symmetric pair. In this paper, we get a bijection between the set of $ \sigma$-invariant MV cycles (polytopes) for $ G$ and the set of MV cycles (polytopes) for $ G^\sigma$, which is the fixed point subgroup of $ G$; moreover, this bijection can be restricted to the set of MV cycles (polytopes) in irreducible representations. As an application, we obtain a new proof of the twining character formula.

References [Enhancements On Off] (What's this?)

  • [A] J. Anderson, A polytope calculus for semisimple groups, Duke Math. J. 116 (2003), 567-588. MR 1958098 (2004a:20047)
  • [DM] P. Deligne and J. Milne, Tannakian categories in ``Hodge cycles and motives'', Springer, Lecture Notes, 900 (1982), 101-228.
  • [G] V. Ginzburg, Perverse sheaves on a loop group and Langlands duality, preprint arXiv:alg-geom/951107.
  • [J] J. C. Jantzen, Darstellungen halbeinfacher algebraischer Gruppen und zugeordnete kontravariante Formen, Bonner Math. Schriften 67 (1973). MR 0401935 (53:5761)
  • [K1] J. Kamnitzer, Mirković-Vilonen cycles and polytopes, preprint arXiv:math.AG/0501365.
  • [KLP] S. Kumar, G. Lusztig and D. Prasad, Characters of simply-laced nonconnected groups versus characters of nonsimply-laced connected groups, preprint arXiv: math.RT/0701615.
  • [L1] G. Lusztig, Total positivity in reductive groups, Lie theory and geometry, Progress in Math. 123, Birkhäuser Boston, (1994) MR 1327548 (96m:20071)
  • [MV] I. Mirković and K. Vilonen, Geometric Langlands duality and representations of algebraic groups over commutative rings, Ann. of Math. 166 (2007), no. 1, 95-143. MR 2342692 (2008m:22027)
  • [N] S. Naito, Twining character formula of Borel-Weil-Bott Type, J. Math. Sci. Univ. Tokyo, 9 (2002), 637-658. MR 1947485 (2003m:20061)
  • [NS1] S. Naito and D. Sagaki, Action of a diagram automorphism on Mirković-Vilonen polytopes, a talk given at a conference in Karuizawa, June, 2007.
  • [NS2] S. Naito and D. Sagaki, A modification of the Anderson-Mirković conjecture for Mirković-Vilonen polytopes in types $ B$ and $ C$, J. Algebra 320 (2008), no. 1, 387-416. MR 2417995
  • [ST] R. Steinberg, Endomorphism of linear algebraic groups. Memoirs of the American Mathematical Society, No. 80, American Mathematical Society, Providence, RI. MR 0230728 (37:6288)
  • [V] E. Vasserot, On the action of the dual group on the cohomology of perverse sheaves on the affine Grassmannian, Compositio Math. 131 (2002), no. 1, 51-60. MR 1895920 (2003b:20062)

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 20G05, 14M15

Retrieve articles in all journals with MSC (2000): 20G05, 14M15

Additional Information

Jiuzu Hong
Affiliation: Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Beijing 100080, China
Address at time of publication: School of Mathematical Sciences, Tel Aviv University, Ramat Aviv, Tel Aviv 69978, Israel

Received by editor(s): May 13, 2008
Received by editor(s) in revised form: November 15, 2008
Published electronically: February 13, 2009
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society